I am looking for ways to naturally reverse PVC's. I have had a CT scan and everything is normal but a doctor put me on thyroid meds when I apparently didn't need them and when I went hyper thyroid it knocked my heart out of rhythm.
I am currently having about 3,000 PVC's a day. My doctor wants to put me on Multaq but after reading about that drug and want to find a way to do this without medication. I am fairly fit, I was starting Insanity and C25K when all this started. I feel better when I exercise. I tried hawthorn berry and it seemed to take them away for a weekend but then I had a cup of coffee and everything went wacky again.
I would love any suggestions, links to blogs about this subject, pranayama techniques that might be helpful. School me please!
When thinking about natural ways (or even unnatural ones) to reverse PVCs, it might be helpful to understand what is going on physiologically when PVCs occur, so that the proposed solutions make sense from the body's point of view. In other words, why would x, y, or z be likely to work?
Sometimes PVCs can be caused by certain medications. After taking Nexium for five years, I suddenly developed over 8000 PVCs a day. I struggled with those for almost two years. When I tapered off the Nexium meds and used a simple, over-the-counter antacid (containing calcium and magnesium) as needed, the PVCs lessened. When I ate carefully and finally stopped Nexium completely (using the OTC antacid only when needed and in small amounts) the PVCs went away completely. I've been free of them for almost two years now.
Madge, what antacid are you taking? Something like Tums? I just found out the Zantac I am taking may have caused my INR to be too high. I am on Warfarin and apparently, according to the pharmacist (not the Coumadin Clinic) there can be an interaction. There was also no warning on the box. I transitioned to Zantac from Prevacid because of concern that the Prevacid might be contributing to my arrythmias. I am off of the Zantac for a day or two to see if it makes a difference in my INR. Back on the Prevacid, but sometimes one has to pick the lesser of two evils:P
Hi, I'm taking a berry flavored product from WalMart (their store brand "Equate") and it costs $3.99 for 100 chewable tablets. On the bottle, it says Equate Multi-symptom Antacid Antigas. Active ingredients: calcium carbonate, 675 mg; magnesium hydroxied, 135 mg; and simethicone,60 mg. (anti-gas). It also says it compares to Rolaids Multi-symptom's active ingredients, and you can take up to 8 tablets in 24 hours. I never need to take that much now, although when I was first tapering off Nexium (which is a PPI like Prevacid), I needed more tablets than I take now. Some days I don't need any. I'm so used to avoiding heartburn trigger foods that acid reflux is seldom an issue for me anymore. You can also get the same type of tablets (basically the same formulation and low price) at several other stores, such as Shopko and K-Mart. At least I've been able to do so. Hope this helps you.
By the way, it's apparently not just the PPIs like Prevacid that can cause heart issues (palpitations or arrhythmias), but also the H2 blockers like Zantac or it's generic form ranitidine. Let me know if you have any luck with this. I know the situation can be different for everyone, but my cardiologist feels that for an increasing number of people she sees, prescription acid reducers seem to cause irregular heartbeat.
I'm also taking a low-dose calcium/magnesium/D3 gelcap each day, just to be sure I have a little extra of those. That's because we drink reverse osmosis water, which has fewer minerals, etc. My doctor thinks it's a good idea because we had to have a reverse osmosis system installedin our house ( because of a large corporate dairy farm that has ruined a lot of wells in our area). So far, my heart is behaving (which is wonderful) and my heartburn isn't often an issue. I still have a rather strong heartbeat at times, but at least it's regular and my pulse is at a normal rate.
I'm hoping you can get this straightened out. I know how distressing irregular heart issues can be.
Thanks for the info. I am really tired of taking meds and then discovering I may be causing myself trouble. My afib and my PPI usage started around the same time, but I never put it together before. I don't believe I can go without anything, but will give your strategy a try. Thanks again. It is really helpful when we all can share info that may help. This message board has been a lifesaver for me.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.